Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 83, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 19, 2000, 9:55 PM CDT for Norton County, Kansas. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 19, 2000, 9:55 PM CDT (02:55 UTC)
- Expired
- Jun 19, 2000, 11:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Norton County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 10:38 PM CDT | Thunderstorm Wind 52 E | Almena, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 7:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1130 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 2245 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
166
WUUS53 KGLD 200255
SVRGLD
KSC137-200400-
BULLETIN - IMMEDIATE ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
955 PM CDT MON JUN 19 2000
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN NORTON COUNTY IN NORTHWEST KANSAS
* UNTIL 1100 PM CDT
* AT 953 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES NORTHWEST OF REAGER...OR ABOUT 16 MILES
WEST OF NORTON...MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTON AT 1015 PM CDT
ALMENA AT 1035 PM CDT
HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 75
MPH OR MORE CAN BE EXPECTED WITH THIS STORM.
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTHWEST KANSAS AND SOUTHWEST NEBRASKA.
$$
ENTWISTLE
LAT...LON 4001 10020 3957 10019 3979 9991 3990 9963
4001 9963What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:16 PM CDT, 6 hours 39 minutes earlier.
Area forecast discussion, Jun 19, 3:16 PM CDT, 6 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 216 PM MDT MON JUN 19 2000 ...FORECAST CONCERN IS LOCATION AND STRENGTH OF TSRA THIS EVE... WATER VAPOR IMAGERY INDICATING A SHORT WAVE APPROACHING FROM W THIS AFTN. SOMEWHAT IMPRESSIVE CAPES AND LIS ACTUALLY SHOWING UP W OF GLD CWA ALONG WITH DEVELOPING CONVECTION WHICH GOES AGAINST MODEL FCST FOR LATER THIS AFTN/EVE. ETA ESPECIALLY KEEPS BEST CHCS OF TSTMS E-NE OF FA WHERE BEST INSTABILITY AND MSTR EXISTS. JUST DISCUSSED ISSUANCE OF SVR TSTM WATCH FOR NE PARTS OF CWA TIL 02Z. HAVE NO REASON TO DISAGREE WITH THAT SCENARIO. PROBLEM IS DRYLINE PUSHED E OF GLD WITH LOW SFC DEWPOINTS OVER W PARTS OF CWA. WITH CONVECTION ALREADY INITIATING ALONG DRYLINE WL GO WITH SCT STRONG TSTMS ACROSS E HALF OF CWA THIS EVE. WL LIKELY GO WITH ISOLD TSTMS AS FLOW ALOFT SUPPORTS A FEW HI BASED STORMS REACHING THE HIGH PLAINS BY EVE IN VCNTY OF BOUNDARY. UPPER LVL TROUGH REMAINS OVER THE PLAINS NEXT FEW DAYS WITH NWLY FLOW ALOFT. DYNAMICS AND MSTR WL BE S AND E OF CWA. BY TUESDAY MORNING...COLD FRONT WL HAVE MOVED THRU CWA WITH DRIER AIR AT SFC AND ALOFT. RH PROGS POINT TO MOSUNNY/PTCLDY SKIES FOR PERIODS 2 AND 3. COOLER SFC TEMPS SHOULD CONTINUE INTO WEDNESDAY WITH NIL POPS. MOS TEMPS LOOK A LITTLE TOO WARM IN LATER PERIODS SO HAVE TRIMMED TEMPS A LITTLE. .GLD...NONE. KPL
In the hours before
Local storm report, Jun 19, 8:44 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
744 PM MDT MON JUN 19 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0712 PM 2 NE RULETON KS 75 MPH TSTM GUST
06/19/00 SHERMAN
0715 PM GOODLAND KS WIND DAMAGE
06/19/00 SHERMAN UP TO 3 INCH TREE LIMBS
DOWN IN GOODLAND.
REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0724 PM GOODLAND ARPT KS 66 MPH TSTM GUST
06/19/00 SHERMAN
AWJ
NLocal storm report, Jun 19, 8:48 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
748 PM MDT MON JUN 19 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0742 PM 1 S BREWSTER KS 75 MPH TSTM GUST
06/19/00 THOMAS REPORTED BY PUBLIC.
AWJ
NLocal storm report, Jun 19, 8:56 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
756 PM MDT MON JUN 19 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0754 PM 7 E EDSON KS 60 MPH TSTM GUST
06/19/00 SHERMAN REPORTED BY PUBLIC.
AWJ
NLocal storm report, Jun 19, 9:13 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
813 PM MDT MON JUN 19 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0752 PM 10 W COLBY KS 65 MPH TSTM GUST
06/19/00 THOMAS REPORTED BY HAM RADIO
OPERATOR.
0804 PM 1 E COLBY KS 60 MPH TSTM GUST
06/19/00 THOMAS REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0805 PM KANONA KS .75 INCH HAIL
06/19/00 DECATUR REPORTED BY PUBLIC.
AWJ
NLocal storm report, Jun 19, 9:27 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
827 PM MDT MON JUN 19 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0822 PM 6 E OBERLIN KS 1 INCH HAIL
06/19/00 DECATUR REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0823 PM 15 N CLAYTON KS 1 INCH HAIL
06/19/00 NORTON REPORTED BY PUBLIC.
AWJ
NLocal storm report, Jun 19, 9:41 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
841 PM MDT MON JUN 19 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0749 PM COLBY MUNI ARPT KS 71 MPH TSTM GUST
06/19/00 THOMAS REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0823 PM 5 NE HALFORD KS 60 MPH TSTM GUST
06/19/00 THOMAS REPORTED BY STORM
SPOTTER.
0830 PM ANGELUS KS 70 MPH TSTM GUST
06/19/00 SHERIDAN REPORTED BY STORM
SPOTTER.
0835 PM SEGUIN KS 65 MPH TSTM GUST
06/19/00 SHERIDAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0836 PM 7 E OBERLIN KS .75 INCH HAIL
06/19/00 DECATUR REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0836 PM KANONA KS .75 INCH HAIL
06/19/00 DECATUR REPORTED BY PUBLIC.
AWJ
NThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:43 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 62 min |
| Jun 19, 8:27 PM CDT | Severe Thunderstorm Warning | GLD | Thomas | 63 min |
| Jun 19, 8:43 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 32 min |
| Jun 19, 8:48 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 42 min |
| Jun 19, 9:03 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 42 min |
| Jun 19, 9:19 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 41 min |
| Jun 19, 9:25 PM CDT | Severe Thunderstorm Warning | GLD | Thomas | 35 min |
| Jun 19, 9:28 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 62 min |
| Jun 19, 9:44 PM CDT | Tornado Warning | GLD | Sheridan | 46 min |
| Jun 19, 10:16 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 59 min |
| Jun 19, 10:24 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 36 min |
| Jun 19, 11:15 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 30 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.